Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 9, NWS Houston/Galveston, TX

April 17, 200814 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Apr 17, 2008, 4:45 AM CDT for 14 counties in Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 4:45 AM CDT (09:45 UTC)
Expired
Apr 17, 2008, 8:10 PM CDT
In force
15 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 170945
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
445 AM CDT THU APR 17 2008

...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY...

.A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS
TODAY. SUSTAINED WINDS WILL EXCEED 20 MPH FOR WESTERN AREAS OF
SOUTHEAST TEXAS AND ALONG THE COAST THROUGH 6 PM. WIND GUSTS MAY
APPROACH 30 MPH AT TIMES.

TXZ195>197-210>212-214-226-227-235>238-171745-
/O.NEW.KHGX.WI.Y.0009.080417T0945Z-080417T2300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU...
PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON...
WINNIE
445 AM CDT THU APR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS
TODAY. SUSTAINED WINDS WILL EXCEED 20 MPH THROUGH 6 PM. WIND
GUSTS MAY APPROACH 30 MPH AT TIMES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROAD.

$$
2 follow-up statements
000 
WWUS74 KHGX 172216
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 PM CDT THU APR 17 2008

...WIND ADVISORY EXTENDED UNTIL 9 PM CDT THIS EVENING...

.A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS
TODAY. SUSTAINED SOUTHEAST WINDS OF 25 MPH WITH GUSTS OF 30 TO 35
MPH ARE LIKELY. 

TXZ213-180200-
/O.EXB.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/
HARRIS-
INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA...
TOMBALL
516 PM CDT THU APR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A TIGHTENED PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHEAST WINDS
THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS WILL AVERAGE
AROUND 25 MPH WITH GUSTS TO 35 MPH AT TIMES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

TXZ195>197-210>212-214-226-227-235>238-180200-
/O.EXT.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU...
PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON...
WINNIE
516 PM CDT THU APR 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A TIGHTENED PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHEAST WINDS
THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS WILL AVERAGE
AROUND 25 MPH WITH GUSTS TO 35 MPH AT TIMES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
000 
WWUS74 KHGX 180110
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
810 PM CDT THU APR 17 2008

...WIND ADVISORY IS CANCELLED...

.A SLACKENING PRESSURE GRADIENT HAS RESULTED IN DECREASING WIND
SPEEDS ACROSS THE AREA.

TXZ195>197-210>214-226-227-235>238-180215-
/O.CAN.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-HARRIS-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY...
MISSOURI CITY...MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...TOMBALL...WEIMAR...WHARTON...WINNIE
810 PM CDT THU APR 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DECREASED BELOW 20 MPH ACROSS THE AREA. WIND SPEEDS
WILL CONTINUE DECREASING THE REMAINDER OF TONIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:39 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 17, 4:39 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CDT THU APR 17 2008

.DISCUSSION...
ONSHORE FLOW CONTINUES TO PICK UP WITH VWP INDICATING WINDS JUST
ABOVE THE SFC AOA 30-40KTS. AND SO FAR THIS MORNING OBS OVER THE
COASTAL COUNTIES ARE SHOWING THAT SOME OF THESE WINDS ARE MIXING
DOWN ALREADY. AS SUCH WILL BE GOING WITH A WIND ADVISORY FOR THE
COASTAL/WRN ZONES OF OUR CWFA. ALL THIS IS HELPING TO SET THINGS
UP FOR LATE TONIGHT/EARLY PART OF FRI AS A COLD FRONT MOVES THRU
SE TX. IT SHOULD BE NOTED THAT THESE 00Z RUNS HAVE KEPT WITH THE
TREND OF A SLOWER FROPA (NOW WITH THIS BOUNDARY INTO THE NW GULF
JUST BEFORE NOON FRI)..AND THEY DO REMAIN IN GOOD AGREEMENT WITH
THE HIGHISH POPS STARTING LATE TONIGHT OVER OUR N/NWRN ZONES AND
TRANSLATING SEWD TO THE COAST THROUGH LATE FRI MORNING. A DECENT
SHOW OF LIFT/DYNAMICS AS THE UPPER LOW MOVES EAST WITH THE FRONT
BUT SOME LINGERING CONCERNS AS LATEST SATELLITE PW ESTIMATES ARE
JUST A SHADE LOWER THAN WHAT WAS INITIALIZED.

EFFECTS OF THE PACIFIC AIRMASS TO BE FAIRLY SHORT-LIVED AS TEMPS
WARM OVER THE WEEKEND ON INTO NEXT WEEK. HOWEVER STILL HAVING IS-
SUES WITH MEX NUMBERS AS THEY SEEMS TO BE WARMING/MOISTENING THE
AIRMASS HERE TOO QUICKLY GIVEN THE PROGS OF A GENERALLY LIGHT LW-
LEVEL FLOW. SO..HAVE KEPT WITH THE SLIGHTLY LOWER TEMPS OVER THE
WEEKEND. OTHERWISE THIS PART OF THE FCST LOOKS MOSTLY DRY (NO/TO
VERY LOW POPS) AS THE CAP HELPS TO KEEP THINGS IN CHECK. ATTM IT
LOOKS LIKE OUR NEXT BEST CHCS FOR RAIN ARE NOT UNTIL NEXT WED AT
THE EARLIEST. 41/45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      79  59  72  50  77 /  10  60  30  10  10
HOUSTON (IAH)              78  61  71  51  78 /  10  50  60  10  10
GALVESTON (GLS)            77  66  72  60  74 /  10  40  60  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...JACKSON...MATAGORDA...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 16, 7:01 AM CDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
701 AM CDT WED APR 16 2008

TXZ163-164-176>179-195>200-210>214-226-227-235>238-171215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
701 AM CDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT
AND EARLY FRIDAY AS A WEAK PACIFIC COLD FRONT MOVES ACROSS THE
AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.